January  2018, 38(1): 155-168. doi: 10.3934/dcds.2018007

An application of lattice points counting to shrinking target problems

Brandeis University, Waltham MA, 02454, USA

* Corresponding author: Dmitry Kleinbock

Received  January 2017 Revised  July 2017 Published  September 2017

Fund Project: The first-named author was supported by NSF grants DMS-1101320 and DMS-1600814.

We apply lattice points counting results to solve a shrinking target problem in the setting of discrete time geodesic flows on hyperbolic manifolds of finite volume.

Citation: Dmitry Kleinbock, Xi Zhao. An application of lattice points counting to shrinking target problems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 155-168. doi: 10.3934/dcds.2018007
References:
[1]

J. Athreya, Logarithm laws and shrinking target properties, Proc. Indian Acad. (Math. Sci.), 119 (2009), 541-557.  doi: 10.1007/s12044-009-0044-x.  Google Scholar

[2]

_____, Cusp excursions on parameter spaces, J. Lond. Math. Soc. , 87 (2013), 741–765 Google Scholar

[3]

Y. Benoist and H. Oh, Effective equidistribution of $S$-integral points on symmetric varieties, Annales de L'Institut Fourier, 62 (2012), 1889-1942.  doi: 10.5802/aif.2738.  Google Scholar

[4]

N. Chernov and D. Kleinbock, Dynamical Borel-Cantelli lemmas for Gibbs measures, Israel J. Math., 122 (2001), 1-27.  doi: 10.1007/BF02809888.  Google Scholar

[5]

D. Dolgopyat, Limit theorems for partially hyperbolic systems, Trans. Amer. Math. Soc., 356 (2004), 1637-1689.  doi: 10.1090/S0002-9947-03-03335-X.  Google Scholar

[6]

S. Galatolo, Dimension and hitting time in rapidly mixing systems, Math. Res. Lett., 14 (2007), 797-805.  doi: 10.4310/MRL.2007.v14.n5.a8.  Google Scholar

[7]

A. Gorodnik and A. Nevo, Counting lattice points, J. Reine Angew. Math., 663 (2012), 127-176.  doi: 10.1515/CRELLE.2011.096.  Google Scholar

[8]

A. Gorodnik and N. Shah, Khinchin's theorem for approximation by integral points on quadratic varieties, Math. Ann., 350 (2011), 357-380.  doi: 10.1007/s00208-010-0561-z.  Google Scholar

[9]

N. HaydnM. NicolT. Persson and S. Vaienti, A note on Borel-Cantelli lemmas for non-uniformly hyperbolic dynamical systems, Ergodic Theory Dynam. Systems, 33 (2013), 475-498.  doi: 10.1017/S014338571100099X.  Google Scholar

[10]

H. Huber, Über eine neue Klasse automorpher Functionen und eine Gitterpunktproblem in der hyperbolischen Ebene, Comment. Math. Helv., 30 (1956), 20-62.  doi: 10.1007/BF02564331.  Google Scholar

[11]

D. Y. Kleinbock and G. A. Margulis, Logarithm laws for flows on homogeneous spaces, Invent. Math., 138 (1999), 451-494.  doi: 10.1007/s002220050350.  Google Scholar

[12]

P. Lax and R. Phillips, The asymptotic distribution of lattice points in Euclidean and Non-Euclidean spaces, J. Funct. Anal., 46 (1982), 280-350.  doi: 10.1016/0022-1236(82)90050-7.  Google Scholar

[13]

F. Maucourant, Dynamical Borel-Cantelli lemma for hyperbolic spaces, Israel J. Math., 152 (2006), 143-155.  doi: 10.1007/BF02771980.  Google Scholar

[14]

C. C. Moore, Exponential decay of correlation coefficients for geodesic flows, in: Group representations, ergodic theory, operator algebras, and mathematical physics (Berkeley, CA, 1984), 163–181, Math. Sci. Res. Inst. Publ. 6, Springer, New York, 1987. doi: 10.1007/978-1-4612-4722-7_6.  Google Scholar

[15]

W. Philipp, Some metrical theorems in number theory, Pacific J. Math., 20 (1967), 109-127.  doi: 10.2140/pjm.1967.20.109.  Google Scholar

[16]

M. Ratner, The rate of mixing for geodesic and horocycle flows, Ergodic Theory Dynam. Systems, 7 (1987), 267-288.  doi: 10.1017/S0143385700004004.  Google Scholar

[17]

D. Sullivan, Disjoint spheres, approximation by quadratic numbers and the logarithm law for geodesics, Acta Math., 149 (1982), 215-237.  doi: 10.1007/BF02392354.  Google Scholar

show all references

References:
[1]

J. Athreya, Logarithm laws and shrinking target properties, Proc. Indian Acad. (Math. Sci.), 119 (2009), 541-557.  doi: 10.1007/s12044-009-0044-x.  Google Scholar

[2]

_____, Cusp excursions on parameter spaces, J. Lond. Math. Soc. , 87 (2013), 741–765 Google Scholar

[3]

Y. Benoist and H. Oh, Effective equidistribution of $S$-integral points on symmetric varieties, Annales de L'Institut Fourier, 62 (2012), 1889-1942.  doi: 10.5802/aif.2738.  Google Scholar

[4]

N. Chernov and D. Kleinbock, Dynamical Borel-Cantelli lemmas for Gibbs measures, Israel J. Math., 122 (2001), 1-27.  doi: 10.1007/BF02809888.  Google Scholar

[5]

D. Dolgopyat, Limit theorems for partially hyperbolic systems, Trans. Amer. Math. Soc., 356 (2004), 1637-1689.  doi: 10.1090/S0002-9947-03-03335-X.  Google Scholar

[6]

S. Galatolo, Dimension and hitting time in rapidly mixing systems, Math. Res. Lett., 14 (2007), 797-805.  doi: 10.4310/MRL.2007.v14.n5.a8.  Google Scholar

[7]

A. Gorodnik and A. Nevo, Counting lattice points, J. Reine Angew. Math., 663 (2012), 127-176.  doi: 10.1515/CRELLE.2011.096.  Google Scholar

[8]

A. Gorodnik and N. Shah, Khinchin's theorem for approximation by integral points on quadratic varieties, Math. Ann., 350 (2011), 357-380.  doi: 10.1007/s00208-010-0561-z.  Google Scholar

[9]

N. HaydnM. NicolT. Persson and S. Vaienti, A note on Borel-Cantelli lemmas for non-uniformly hyperbolic dynamical systems, Ergodic Theory Dynam. Systems, 33 (2013), 475-498.  doi: 10.1017/S014338571100099X.  Google Scholar

[10]

H. Huber, Über eine neue Klasse automorpher Functionen und eine Gitterpunktproblem in der hyperbolischen Ebene, Comment. Math. Helv., 30 (1956), 20-62.  doi: 10.1007/BF02564331.  Google Scholar

[11]

D. Y. Kleinbock and G. A. Margulis, Logarithm laws for flows on homogeneous spaces, Invent. Math., 138 (1999), 451-494.  doi: 10.1007/s002220050350.  Google Scholar

[12]

P. Lax and R. Phillips, The asymptotic distribution of lattice points in Euclidean and Non-Euclidean spaces, J. Funct. Anal., 46 (1982), 280-350.  doi: 10.1016/0022-1236(82)90050-7.  Google Scholar

[13]

F. Maucourant, Dynamical Borel-Cantelli lemma for hyperbolic spaces, Israel J. Math., 152 (2006), 143-155.  doi: 10.1007/BF02771980.  Google Scholar

[14]

C. C. Moore, Exponential decay of correlation coefficients for geodesic flows, in: Group representations, ergodic theory, operator algebras, and mathematical physics (Berkeley, CA, 1984), 163–181, Math. Sci. Res. Inst. Publ. 6, Springer, New York, 1987. doi: 10.1007/978-1-4612-4722-7_6.  Google Scholar

[15]

W. Philipp, Some metrical theorems in number theory, Pacific J. Math., 20 (1967), 109-127.  doi: 10.2140/pjm.1967.20.109.  Google Scholar

[16]

M. Ratner, The rate of mixing for geodesic and horocycle flows, Ergodic Theory Dynam. Systems, 7 (1987), 267-288.  doi: 10.1017/S0143385700004004.  Google Scholar

[17]

D. Sullivan, Disjoint spheres, approximation by quadratic numbers and the logarithm law for geodesics, Acta Math., 149 (1982), 215-237.  doi: 10.1007/BF02392354.  Google Scholar

[1]

Alexander Gorodnik, Frédéric Paulin. Counting orbits of integral points in families of affine homogeneous varieties and diagonal flows. Journal of Modern Dynamics, 2014, 8 (1) : 25-59. doi: 10.3934/jmd.2014.8.25

[2]

Jimmy Tseng. On circle rotations and the shrinking target properties. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 1111-1122. doi: 10.3934/dcds.2008.20.1111

[3]

Rafael O. Ruggiero. Shadowing of geodesics, weak stability of the geodesic flow and global hyperbolic geometry. Discrete & Continuous Dynamical Systems - A, 2006, 14 (2) : 365-383. doi: 10.3934/dcds.2006.14.365

[4]

Jon Chaika, David Constantine. A quantitative shrinking target result on Sturmian sequences for rotations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5189-5204. doi: 10.3934/dcds.2018229

[5]

Katrin Gelfert. Non-hyperbolic behavior of geodesic flows of rank 1 surfaces. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 521-551. doi: 10.3934/dcds.2019022

[6]

Artur O. Lopes, Vladimir A. Rosas, Rafael O. Ruggiero. Cohomology and subcohomology problems for expansive, non Anosov geodesic flows. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 403-422. doi: 10.3934/dcds.2007.17.403

[7]

Sujay Jayakar, Robert S. Strichartz. Average number of lattice points in a disk. Communications on Pure & Applied Analysis, 2016, 15 (1) : 1-8. doi: 10.3934/cpaa.2016.15.1

[8]

Hiroshi Isozaki. Inverse boundary value problems in the horosphere - A link between hyperbolic geometry and electrical impedance tomography. Inverse Problems & Imaging, 2007, 1 (1) : 107-134. doi: 10.3934/ipi.2007.1.107

[9]

Colin J. Cotter, Darryl D. Holm. Geodesic boundary value problems with symmetry. Journal of Geometric Mechanics, 2010, 2 (1) : 51-68. doi: 10.3934/jgm.2010.2.51

[10]

Jan Philipp Schröder. Ergodicity and topological entropy of geodesic flows on surfaces. Journal of Modern Dynamics, 2015, 9: 147-167. doi: 10.3934/jmd.2015.9.147

[11]

Daniel Visscher. A new proof of Franks' lemma for geodesic flows. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4875-4895. doi: 10.3934/dcds.2014.34.4875

[12]

Keith Burns, Katrin Gelfert. Lyapunov spectrum for geodesic flows of rank 1 surfaces. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 1841-1872. doi: 10.3934/dcds.2014.34.1841

[13]

Dubi Kelmer. Approximation of points in the plane by generic lattice orbits. Journal of Modern Dynamics, 2017, 11: 143-153. doi: 10.3934/jmd.2017007

[14]

Gabriel Soler López. Accumulation points of flows on the Klein bottle. Discrete & Continuous Dynamical Systems - A, 2003, 9 (2) : 497-503. doi: 10.3934/dcds.2003.9.497

[15]

Wenxiang Sun, Yun Yang. Hyperbolic periodic points for chain hyperbolic homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3911-3925. doi: 10.3934/dcds.2016.36.3911

[16]

Carlo Sinestrari. Semiconcavity of the value function for exit time problems with nonsmooth target. Communications on Pure & Applied Analysis, 2004, 3 (4) : 757-774. doi: 10.3934/cpaa.2004.3.757

[17]

Jeffrey Boland. On rigidity properties of contact time changes of locally symmetric geodesic flows. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 645-650. doi: 10.3934/dcds.2000.6.645

[18]

David Ralston, Serge Troubetzkoy. Ergodic infinite group extensions of geodesic flows on translation surfaces. Journal of Modern Dynamics, 2012, 6 (4) : 477-497. doi: 10.3934/jmd.2012.6.477

[19]

Michael Usher. Floer homology in disk bundles and symplectically twisted geodesic flows. Journal of Modern Dynamics, 2009, 3 (1) : 61-101. doi: 10.3934/jmd.2009.3.61

[20]

Anke D. Pohl. Symbolic dynamics for the geodesic flow on two-dimensional hyperbolic good orbifolds. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 2173-2241. doi: 10.3934/dcds.2014.34.2173

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (45)
  • HTML views (34)
  • Cited by (0)

Other articles
by authors

[Back to Top]